Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 89, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2015, 4:19 PM CDT for Adair County, Oklahoma; Crawford County, Washington County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 4:19 PM CDT (21:19 UTC)
- Expired
- Apr 9, 2015, 5:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Washington County, AR, Adair County, OK
The radar
The Western Arkansas radar (KSRX), 47 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:56 PM CDT | HAIL 1 | Winslow, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
952
WUUS54 KTSA 092119
SVRTSA
ARC033-143-OKC001-092200-
/O.NEW.KTSA.SV.W.0089.150409T2119Z-150409T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
SOUTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS...
SOUTHEASTERN ADAIR COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 500 PM CDT
* AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF SHORT...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...NATURAL DAM...ODELL...LEE
CREEK...STRICKLER...DEVILS DEN STATE PARK...MOUNTAINBURG...
CHESTER...BLACKBURN...LAKE FORT SMITH...WOOLSEY...WINSLOW...
LOCKE...MOUNT GAYLER...BRENTWOOD...WYOLA...BIDVILLE AND ARNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3574 9396 3566 9398 3566 9407 3561 9408
3560 9447 3564 9448 3564 9466 3574 9470
3595 9395
TIME...MOT...LOC 2119Z 253DEG 42KT 3568 9456
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
044
WWUS54 KTSA 092135
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT THU APR 9 2015
OKC001-092145-
/O.CAN.KTSA.SV.W.0089.000000T0000Z-150409T2200Z/
ADAIR OK-
435 PM CDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3574 9396 3570 9397 3570 9398 3566 9398
3566 9407 3561 9408 3560 9446 3580 9450
3595 9395
TIME...MOT...LOC 2135Z 253DEG 42KT 3573 9434
$$
ARC033-143-092200-
/O.CON.KTSA.SV.W.0089.000000T0000Z-150409T2200Z/
CRAWFORD AR-WASHINGTON AR-
435 PM CDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WASHINGTON AND NORTHERN CRAWFORD COUNTIES IN NORTHWEST ARKANSAS UNTIL
500 PM CDT...
AT 432 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEE CREEK...
AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...STRICKLER...DEVILS DEN STATE
PARK...MOUNTAINBURG...CHESTER...BLACKBURN...LAKE FORT SMITH...
WOOLSEY...WINSLOW...LOCKE...MOUNT GAYLER...BRENTWOOD...WYOLA...
BIDVILLE AND ARNETT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3574 9396 3570 9397 3570 9398 3566 9398
3566 9407 3561 9408 3560 9446 3580 9450
3595 9395
TIME...MOT...LOC 2135Z 253DEG 42KT 3573 9434
HAIL...1.00IN
WIND...60MPH
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:27 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 9, 2:27 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 227 PM CDT THU APR 9 2015 .DISCUSSION... COLD FRONT IS QUICKLY SWEEPING EAST ACROSS THE FORECAST AREA THIS AFTERNOON...IN ASSOCIATION WITH A PV MAX MOVING EAST NORTHEAST ACROSS NEBRASKA AND KANSAS. A STRONG CAPPING INVERSION REMAINS IN PLACE AHEAD OF THE FRONT...AND THUS FAR ECHOES HAVE STRUGGLED TO GET GOING. HOWEVER...EVENTUALLY LIFT AND HEATING SHOULD OVERCOME THE CAP AND AT LEAST SCATTERED STORMS WILL FIRE ALONG THE FRONT BY MID AFTERNOON FROM NW AR DOWN INTO SE OK. THE STORMS MAY EVENTUALLY BECOME MORE LINEAR WITH TIME. WINDS ALOFT AT THE BASE OF THE CENTRAL CONUS TROUGH SUGGEST SHEAR IS STRONG ENOUGH FOR SUPERCELL DEVELOPMENT INITIALLY AT LEAST. THE TORNADO THREAT...WHILE NOT ZERO...IS MUCH LESS COMPARED TO YESTERDAY...WITH VEERED FLOW IN THE WARM SECTOR SHRINKING HELICITY. THUS MAIN THREATS WILL BE HAIL/WINDS. ACTIVITY SHOULD BE CLEARING THE AREA BETWEEN 00Z AND 03Z...WITH A CLEAR AND COOL NIGHT FORTHCOMING. AFTER A NICE DAY TO BE OUTDOORS ON FRIDAY...RAIN/STORM CHANCES WILL RETURN BY SATURDAY...ESPECIALLY SATURDAY NIGHT AS THE RETREATING BOUNDARY LIFTS NORTH THRU THE PLAINS. A WAVE IN THE NORTHERN STREAM WILL SWEEP ACROSS THE MIDWEST BY THE LATTER PART OF THE WEEKEND...FORCING ANOTHER BOUNDARY DOWN INTO OUR REGION. GOING INTO EARLY NEXT WEEK...AN UPPER WAVE IN THE WEAKER SOUTHERN STREAM OF THE WESTERLIES WILL LIFT INTO THE PLAINS...BRINGING GOOD CHANCES FOR RAIN/STORMS. A VIGOROUS UPPER STORM SYSTEM IS FORECAST TO DIVE IN FROM THE PAC NW AND CLOSE OFF OVER THE PLAINS LATE NEXT WEEK. DEPENDING ON HOW THE DETAILS SHAKE OUT...THERE WOULD BE SOME SEVERE POTENTIAL AHEAD OF THE ASSOCIATED FRONT...FOLLOWED BY SOME COOLER AND DRIER WEATHER TO CLOSE OUT THE WEEK. LACY && .PRELIMINARY POINT TEMPS/POPS... TUL 42 69 48 73 / 0 0 10 20 FSM 47 72 49 75 / 40 0 10 10 MLC 46 70 48 72 / 10 0 10 30 BVO 39 69 44 73 / 0 0 10 10 FYV 40 67 45 69 / 20 0 0 10 BYV 42 67 45 71 / 20 0 0 10 MKO 44 69 48 73 / 10 0 10 20 MIO 39 69 45 71 / 0 0 10 10 F10 45 69 49 72 / 0 0 10 20 HHW 49 71 48 71 / 40 0 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....30
Hazardous weather outlook, Apr 9, 12:51 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1251 PM CDT THU APR 9 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1251 PM CDT THU APR 9 2015 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...1 TO 3 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...1 TO 3 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... EARLY THIS AFTERNOON....A COLD FRONT EXTENDED FROM NEAR VINITA TO OKMULGEE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS COLD FRONT BY MID-AFTERNOON ACROSS EASTERN OKLAHOMA INTO NORTHWEST ARKANSAS. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE AS THE AIRMASS AHEAD OF THE FRONT IS MOIST AND UNSTABLE. LARGE HAIL AND WIND GUSTS TO AROUND 65 MPH WILL BE THE MAIN CONCERN. THERE WILL ALSO BE ENOUGH LOW LEVEL WIND SHEAR FOR A LIMITED TORNADO THREAT. THE THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA BY EARLY EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...SEVERE THUNDERSTORM POTENTIAL. MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... FRIDAY SHOULD BE A LITTLE COOLER AND DRY...ALTHOUGH THERE IS A SLIM CHANCE OF THUNDERSTORMS LATE FRIDAY NIGHT ACROSS SOUTHEAST OKLAHOMA. THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND...WITH BETTER CHANCES EARLY NEXT WEEK AS AN UPPER LEVEL LOW MOVES INTO THE SOUTHERN PLAINS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 9, 3:59 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL WESTVILLE 35.99N 94.57W
04/09/2015 E0.50 INCH ADAIR OK PUBLIC
DIME HAIL IN WESTVILLE.
0340 PM HAIL WESTVILLE 35.99N 94.57W
04/09/2015 E0.50 INCH ADAIR OK PUBLIC
DIME SIZE HAIL IN WESTVILLE. TIME ESTIMATED BY RADAR.
0345 PM HAIL CINCINNATI 36.04N 94.51W
04/09/2015 E0.50 INCH WASHINGTON AR PUBLIC
DIME SIZE HAIL.
&&
AEJLocal storm report, Apr 9, 4:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL STILWELL 35.81N 94.63W
04/09/2015 E0.88 INCH ADAIR OK PUBLIC
NICKEL AND SOME DIME SIZED HAIL
&&
NMMLocal storm report, Apr 9, 4:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
412 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL FAYETTEVILLE 36.06N 94.16W
04/09/2015 E0.88 INCH WASHINGTON AR EMERGENCY MNGR
&&
SFPLocal storm report, Apr 9, 4:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
416 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 2 SSW JOHNSON 36.11N 94.18W
04/09/2015 E1.00 INCH WASHINGTON AR STORM CHASER
&&
SFPLocal storm report, Apr 9, 4:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG 10 WSW STILWELL 35.76N 94.79W
04/09/2015 ADAIR OK EMERGENCY MNGR
SEVERAL TREES DOWN JUST EAST OF CHEROKEE ADAIR COUNTY
LINE ON HIGHWAY 100
&&
JBMLocal storm report, Apr 9, 4:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG 7 NE COOKSON 35.78N 94.83W
04/09/2015 CHEROKEE OK EMERGENCY MNGR
SEVERAL TREES DOWN WEST OF CHEROKEE ADAIR COUNTY LINE ON
HIGHWAY 100
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 12:08 AM CDT | Special Weather Statement | TSA | Osage | 37 min |
| Apr 9, 12:39 AM CDT | Special Weather Statement | TSA | Osage | 51 min |
| Apr 9, 2:28 PM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Apr 9, 2:34 PM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| Apr 9, 2:42 PM CDT | Special Weather Statement | TSA | Cherokee | 33 min |
| Apr 9, 2:52 PM CDT | Special Weather Statement | TSA | Cherokee, Muskogee | 38 min |
| Apr 9, 3:02 PM CDT | Special Weather Statement | TSA | Adair | 28 min |
| Apr 9, 3:19 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 41 min |
| Apr 9, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 44 min |
| Apr 9, 3:36 PM CDT | Special Weather Statement | TSA | Latimer | 39 min |
| Apr 9, 3:40 PM CDT | Special Weather Statement | TSA | Haskell | 50 min |
| Apr 9, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 44 min |
| Apr 9, 4:32 PM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Apr 9, 4:37 PM CDT | Special Weather Statement | TSA | Haskell | 23 min |
| Apr 9, 4:51 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 39 min |
| Apr 9, 4:58 PM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
| Apr 9, 5:08 PM CDT | Special Weather Statement | TSA | Latimer | 37 min |
| Apr 9, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 46 min |
| Apr 9, 5:36 PM CDT | Special Weather Statement | TSA | Pushmataha | 39 min |
| Apr 9, 6:10 PM CDT | Special Weather Statement | TSA | Pushmataha | 35 min |
| Apr 9, 6:17 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 43 min |
| Apr 9, 6:33 PM CDT | Special Weather Statement | TSA | Choctaw | 27 min |
| Apr 9, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 35 min |
| Apr 9, 3:33 PM CDT | Special Weather Statement | TSA | Benton | 42 min |
| Apr 9, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 15 min |
| Apr 9, 4:07 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 53 min |
| Apr 9, 4:38 PM CDT | Special Weather Statement | TSA | Madison | 37 min |
| Apr 9, 4:43 PM CDT | Special Weather Statement | TSA | Carroll | 32 min |
| Apr 9, 4:45 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 45 min |
| Apr 9, 4:53 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 41 min |
| Apr 9, 4:54 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 22 min |
| Apr 9, 5:19 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 26 min |
| Apr 9, 5:42 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 14 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.